Some New Notes on Mersenne Primes and Perfect Numbers


Mail Leomarich F Casinillo(1*)

(1) Visayas State University, 
(*) Corresponding Author
10.31002/ijome.v3i1.2282| Abstract views : 163 | PDF views : 0


Mersenne primes are specific type of prime numbers that can be derived using the formula , where is a prime number. A perfect number is a positive integer of the form where is prime and is a Mersenne prime, and that can be written as the sum of its proper divisor, that is, a number that is half the sum of all of its positive divisor. In this note, some concepts relating to Mersenne primes and perfect numbers were revisited. Further, Mersenne primes and perfect numbers were evaluated using triangular numbers. This note also discussed how to partition perfect numbers into odd cubes for odd prime . Also, the formula that partition perfect numbers in terms of its proper divisors were constructed and determine the number of primes in the partition and discuss some concepts. The results of this study is useful to better understand the mathematical structure of Mersenne primes and perfect numbers.


Mersenne primes; perfect numbers; triangular numbers

Full Text:



Casinillo, L. F. (2018). A note on Fibonacci and Lucas number of domination in path. Electronic Journal of Graph Theory and Applications, 6(2), 317–325. doi:10.5614/ejgta.2018.6.2.11

Dickson, L. E. (1971). History of the theory of numbers. New York: Chelsca Pub. Co.

Erickson, M. & Vazzana, A. (2008). Introduction to number theory. New York: Taylor and Francis Group.

Gallian, J. A. (2010). Contemporary abstract algebra. (7th ed.). USA: Brook/Cole, Belmont.

Leithold, L. (1996). The calculus 7. (7th ed.), Addison-Wesley Publishing Company, Inc.

Montalbo, J., Berana, P. J., & Magpantay, D. (2015). On triangular and trapezoidal numbers. Asia Pacific Journal of Multidisciplinary Research, 3(1), 76-81.

Muche, T., Lemma, M., Tessema G., & Atena, A. (2017). Perfect if and only if triangular. Advances in Theoretical and Applied Mathematics, 12(1), 39-50.

Niven, I. & Zuckerman, H. S. (1980). An introduction to the theory of numbers. (4th ed.). Canada: John Wiley and Sons, Inc.

Ore, O. (1948). Number theory and its history. New York: McGraw-Hill.

Rosen, K. H. (1993). Elementary number theory and its application (3rd ed.). USA: Addison-Wesley Publishing Company.

Santos, E. Z. D. (1977). Advanced algebra. Manila: Pioneer Printing Press.

Voight, J. (1998). Perfect numbers: An elementary introduction. Berkeley: Department of Mathematics, University of California.

DOI: http://dx.doi.org/10.31002/ijome.v3i1.2282

Article Metrics

Abstract view : 163 times
PDF - 0 times

Cited By


  • There are currently no refbacks.

Copyright (c) 2020 Indonesian Journal of Mathematics Education

Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License.

Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License.

Indexed by:


ISSN: 2654-3907 (print) | 2654-346X (online)

Jalan Kapten Suparman No.39, Magelang, Jawa Tengah, Indonesia 56116

Phone (0293) 364113  Fax. (0293) 362438

Website : http://jurnal.untidar.ac.id/index.php/ijome